Heroin-Induced Exodeviation Masking a Baseline Decompensated Esophoria

Tina M. Hakimi, John Chen

Research output: Contribution to journalArticle

Abstract

Heroin and other opiate intake have been shown to have various effects on the brain, including the documentation of a small number of cases of strabismus from intake and withdrawal. Prior reports of heroin have focused on its tendency to cause diplopia, especially esodeviation upon withdrawal. The authors describe a 25-year-old woman who developed double vision from a decompensated esophoria where heroin use induced an exodeviation that transiently improved her diplopia. Measurements after acute heroin use confirmed by urinalysis revealed an improvement in her decompensated esophoria, reducing the previously documented esodeviation by more than half.

Original languageEnglish (US)
Pages (from-to)39-40
Number of pages2
JournalNeuro-Ophthalmology
Volume41
Issue number1
DOIs
StatePublished - Jan 2 2017

Keywords

  • Diplopia
  • esotropia
  • exotropia
  • heroin

ASJC Scopus subject areas

  • Ophthalmology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Heroin-Induced Exodeviation Masking a Baseline Decompensated Esophoria'. Together they form a unique fingerprint.

  • Cite this